U.S. doctors online nowAsk doctors free
Rockville, MD
A 39-year-old female asked:

I am allergic to keflex & penicillin. is neosporin still ok to use on my skin?

3 doctor answers3 doctors weighed in
Dr. Janet Turkle
Plastic Surgery 35 years experience
Yes: Neither of your allergies are related to neosporin.
Dr. Michael Zacharisen
Allergy and Immunology 33 years experience
Yes: Keflex is a cephalosporin and a "cousin" to penicillin. Neosporin contains neomycin and Polymyxin B and bacitracin. These are chemically not related to Keflex or penicillin. There should be no reaction. Some people will go on to develop allergic reactions to neomycin.
Dr. Michael Fisher
Dermatology 32 years experience
Neosporin: People have a tendency to assume that neosporin does not cause side effects because it is a widely available and frequently used nonprescription product. However, this is simply not the case. In fact, many healthcare providers now recommend that people avoid products with neomycin (including neosporin), as neomycin is more likely than most other antibiotics to cause allergic reactions.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 21-year-old member asked:
3 doctor answers12 doctors weighed in
A 36-year-old member asked:
1 doctor answer2 doctors weighed in
A 40-year-old female asked:
2 doctor answers4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 1, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.